Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 87, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 24, 2020, 12:36 PM CDT for Lafayette County, Marshall County, Union County, Mississippi. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2020, 12:36 PM CDT (17:36 UTC)
- Expired
- Mar 24, 2020, 8:41 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lafayette County, MS, Marshall County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Tallahatchie River at Etta (ETAM6). The gauge peaked at 25.10 ft at Mar 24, 2020, 4:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 24, 10:48 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 24, 10:48 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1048 AM CDT Tue Mar 24 2020 .UPDATE...Morning/Mesoanalysis update. && .DISCUSSION... Over the past 30 minutes or so storms are showing signs of rapid development over East Arkansas oriented along a North to South line as well as farther East from The Missouri Bootheel along the Kentucky State line. There is modest d-CAPE over East Arkansas as well as 30-40kt 3km shear effect bulk shear in excess of 50kt should result in healthy rotating updrafts. Surface based CAPE is nil, so storms should initially be elevated, but as the cold pool develops, storms should become surface based resulting in an increased chance of Damaging wind and possibly tornadoes. For the remainder of the day, warming temperatures will result in a better thermodynamic atmosphere for Strong to severe thunderstorms area wide. Damaging wind, large hail will be the main threat, but tornadoes are also possible. 30 && .PREV DISCUSSION... /issued 654 AM CDT Tue Mar 24 2020/ Skies have become cloudy across much of the Mid-South early this morning with temperatures ranging from the upper 40s to the lower 60s. A few showers and isolated thunderstorms are currently moving across southern sections of the Mid-South. This activity is north of a warm front which currently extends across central Alabama and into extreme north Louisiana. The warm front will continue to move north today with more showers and thunderstorms developing later this morning. Some of these thunderstorms that develop north of the warm front could have large hail with them. Low pressure is expected to move along this warm front reaching western Arkansas by this afternoon and then moving out of west Tennessee by this evening. As this low passes through the region, there will be an increased risk of damaging winds as well as large hail. A few tornadoes are also possible as well as locally heavy rainfall. Temperatures will be a little warmer than Monday with highs ranging from the upper 50s to the mid 70s. As the low moves east of the region tonight, all of the showers and thunderstorms will shift east with most of the activity out of the Mid-South before midnight. Temperatures will be cooler tonight with lows Wednesday morning in the mid 40s to mid 50s. High pressure will begin to build into the region by Wednesday bringing a period of dry weather for Wednesday and Thursday. Temperatures will be close to normal levels on Wednesday with highs in the mid 60s to lower 70s. Thursday will some 10 to 15 degrees warmer with highs in the upper 70s to mid 80s. Rain returns to the Mid-South on Friday as a cold front approaches the region from the north. Showers and thunderstorms will continue to spread across the region on Friday night and Saturday. As the cold front moves east of the Mid-South Saturday night, thunderstorms will be ending from west to east. High pressure will build back into the region by Sunday bringing another round of dry weather and near normal temperatures for Sunday and Monday. ARS && .AVIATION... A warm front will continue to lift north with widespread SHRAs and embedded TSRAs for the next couple of hours. Widespread IFR conds will continue to develop across the region this AM. The warm front will stall about along I-40. Expect mostly IFR conds to linger during the day along and north of the front...KMKL/KJBR. Locations south of the front should see some improvement to MVFR at KMEM and VFR at KTUP. Later this afternoon expect TSRAs to redevelop ahead of an approaching cold front. Low clouds and IFR conds will spread back over the area behind the cold front tonight. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 24, 3:30 AM CDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 330 AM CDT Tue Mar 24 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-251030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 330 AM CDT Tue Mar 24 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms are possible across much of the Mid-South today. The main threats will be large hail and damaging winds. A few tornadoes are also possible as well as locally heavy rainfall. The most likely time for severe weather is this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early this evening.
In the hours before
Special weather statement, Mar 24, 11:29 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
1129 AM CDT Tue Mar 24 2020
ARZ009-018-MOZ113-115-TNZ001-002-019-241715-
Greene AR-Clay AR-Pemiscot MO-Dunklin MO-Lake TN-Obion TN-Dyer TN-
1129 AM CDT Tue Mar 24 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...
Eastern Greene County in eastern Arkansas...
Southeastern Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
Lake County in western Tennessee...
Western Obion County in western Tennessee...
Northwestern Dyer County in western Tennessee...
At 1126 AM CDT...a strong thunderstorm producing pea size hail or
larger was located near Senath, moving northeast at 50 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in eastern Greene...southeastern Clay...Pemiscot...Dunklin...
Lake...western Obion and northwestern Dyer Counties should monitor
this storm closely.
LAT...LON 3600 8933 3603 9053 3634 9046 3643 8996
3639 8997 3639 8975 3643 8973 3640 8967
3641 8960 3634 8954 3637 8951 3643 8955
3646 8952 3647 8949 3646 8947 3649 8932
TIME...MOT...LOC 1626Z 259DEG 50KT 3619 9013
SGWLocal storm report, Mar 24, 11:44 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 AM CDT TUE MAR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL 3 NE SENATH 36.16N 90.12W
03/24/2020 E0.88 INCH DUNKLIN MO BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED BETWEEN SENATH AND KENNETT
MISSOURI.
&&
AC3Special weather statement, Mar 24, 12:13 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
1213 PM CDT Tue Mar 24 2020
ARZ028-MOZ113-115-TNZ001-002-019-020-048-241800-
Mississippi AR-Pemiscot MO-Dunklin MO-Lake TN-Lauderdale TN-Obion TN-
Dyer TN-Gibson TN-
1213 PM CDT Tue Mar 24 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Southern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Southeastern Lake County in western Tennessee...
North central Lauderdale County in western Tennessee...
Western Obion County in western Tennessee...
Dyer County in western Tennessee...
Northwestern Gibson County in western Tennessee...
At 1212 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Blytheville, moving
east at 55 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in northeastern Mississippi...southern Pemiscot...southeastern
Dunklin...southeastern Lake...north central Lauderdale...western
Obion...Dyer and northwestern Gibson Counties should monitor this
storm closely.
LAT...LON 3644 8911 3599 8895 3597 8914 3598 8917
3600 8919 3596 8921 3585 9000 3603 9005
TIME...MOT...LOC 1712Z 258DEG 48KT 3597 8988
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:53 AM CDT | Special Weather Statement | MEG | Prentiss | 52 min |
| Mar 24, 6:43 AM CDT | Areal Flood Advisory | MEG | Lee, Prentiss, Union | 3 hr |
| Mar 24, 7:22 AM CDT | Areal Flood Advisory | MEG | Prentiss, Tishomingo | 3 hr |
| Mar 24, 12:27 PM CDT | River Flood Warning | MEG | Tate, Tunica | 47 hr |
| Mar 24, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 29 min |
| Mar 24, 5:22 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 23 min |
| Mar 24, 5:51 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 39 min |
| Mar 24, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 34 min |
| Mar 24, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 17 min |
| Mar 24, 6:41 PM CDT | Areal Flood Advisory | MEG | Prentiss, Tishomingo | 3 hr |
| Mar 24, 11:29 AM CDT | Special Weather Statement | MEG | Dyer, Lake | 46 min |
| Mar 24, 12:13 PM CDT | Special Weather Statement | MEG | Dyer, Obion | 47 min |
| Mar 24, 12:43 PM CDT | Special Weather Statement | MEG | Dyer, Gibson, Weakley | 32 min |
| Mar 24, 1:53 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 68 hr |
| Mar 24, 1:57 PM CDT | River Flood Warning | MEG | Madison | 7 hr |
| Mar 24, 2:08 PM CDT | River Flood Warning | MEG | Decatur, Perry | 11 days |
| Mar 24, 2:08 PM CDT | River Flood Warning | MEG | Benton, Henry, Houston, Humphreys, Stewart | 12 days |
| Mar 24, 3:18 AM CDT | Special Weather Statement | MEG | Lee | 42 min |
| Mar 24, 9:40 AM CDT | River Flood Warning | MEG | Clay, Greene | 9 days |
| Mar 24, 10:34 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 26 min |
| Mar 24, 10:59 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 31 min |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.